Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 6, 2021, 8:47 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2021, 8:47 AM CDT (13:47 UTC)
- Expired
- Apr 6, 2021, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
121 WHUS73 KDLH 061347 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 847 AM CDT Tue Apr 6 2021 LSZ140>143-061700- /O.NEW.KDLH.SC.Y.0019.210406T1347Z-210406T1700Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 847 AM CDT Tue Apr 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...North winds 15 to 25 kt and waves 1 to 3 ft. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 6:43 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 6, 6:43 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Duluth MN 643 AM CDT Tue Apr 6 2021 .DISCUSSION...(Today through Monday) Issued at 417 AM CDT Tue Apr 6 2021 Thunderstorms will gradually dissipate this morning with another day of relatively low RH values forecast. The rain last evening through the overnight over northwest Wisconsin should buoy min RH values in the 30 to 40 percent range through the afternoon. Rain chances return to the Northland tonight and will continue through the remainder of the week as a slow-moving low settles over the region. A cold front stretched from surface low pressure over far northern Ontario across western Lake Superior to near the Twin Cities to Sioux City and across central Nebraska early this morning. Convergence along the front and the tail end of a veering low-level jet over northwest Wisconsin supported a line of thunderstorms from the Bayfield Peninsula west to near Superior, WI as of 330 AM. These showers and storms will propagate southeastward and weaken with time over the next few hours. Once the storms dissipate, look for dry conditions and clearing skies for much of the day. Humidity values will be low once again this afternoon across the Northland with 15 to 25 percent minimum RH values for portions of northern Minnesota and readings in the 30 to 40 percent range for much of northwest Wisconsin and portions of central and east-central Minnesota where rain fell yesterday evening and early this morning. Winds are expected to be lighter for most locations, limiting fire weather concerns. A slow-moving low pressure system will move into the region tonight with rain and thunderstorm chances expanding northward into the Upper Midwest. Look for a prolonged period of light rain and a few thunderstorms off and on through Saturday. Rainfall amounts of a half-inch to over 3 inches are expected during that period. The long duration rainfall and dry antecedent conditions will limit the flood potential. However, should locally heavier thunderstorms develop, brief and localized minor flooding or ponding of water in low-lying areas and on roads will be possible. Temperatures will be a challenge through the second half of the week. Average high temperatures for the second week of April are in the upper 40s to low 50s and with precipitation and cloud cover, we may see readings in that neighborhood. Several deterministic models and the NBM point to warm air advection over northwest Wisconsin Wednesday and Thursday which may keep temps elevated, in the upper 50s to low 60s. Nudged temperatures cooler than the NBM guidance by a few degrees during that period. Can’t entirely rule out the warmer signal over Ashland, Iron, and Price counties, east of the lake influence, where I may be too cool with this forecast. Another area of low pressure may move through the Upper Midwest early next week and some indications have temperatures trending colder with that system. A few snowflakes can’t entirely be ruled out Monday afternoon and evening. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 642 AM CDT Tue Apr 6 2021 Rain has moved out of the region with mostly clear skies and VFR conditions across all terminals. Some gusty winds are possible this morning as the cold front exits the area. VFR conditions persist for much of the day until precipitation moves in this evening. MVFR and even IFR conditions will move into the region from south to north after 00Z, with isolated thunderstorms possible in NW WI. Rain is expected to reach all terminals by the end of the TAF period with MVFR conditions at KHIB and KINL, and IFR conditions at KBRD, KDLH, and KHYR. && .MARINE... Issued at 417 AM CDT Tue Apr 6 2021 Isolated thunderstorms will affect the South Shore early this morning. Wind gusts to 25 kts, small hail, and occasional cloud- to-water lightning are the main concerns. A cold front will push east of the waters by late morning with light northwest winds expected into this afternoon. An area of low pressure will approach the region this afternoon and tonight. Look for winds to veer southeasterly this afternoon and remain light. As the surface low strengthens and moves into southern Minnesota tonight, look for winds to back northeasterly and wind speeds to increase. Small Craft Advisories will be needed Wednesday through Thursday afternoon and there is a potential for a few gale-force gusts, especially near the Twin Ports and the Outer Apostle Islands. Rain and isolated thunderstorms are expected as the low pressure system loiters over the region through the remainder of the week. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 40 44 40 / 0 80 90 80 INL 57 37 50 38 / 0 50 60 60 BRD 61 43 49 42 / 30 80 90 70 HYR 62 44 56 46 / 40 90 80 80 ASX 54 39 47 41 / 20 80 80 80 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Huyck AVIATION...Levens/Huyck MARINE...Huyck
Hazardous weather outlook, Apr 6, 4:38 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 438 AM CDT Tue Apr 6 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-070945- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 438 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight There is a slight chance for isolated thunderstorms late this afternoon and evening over NW WI and northeast MN. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms may continue into Wednesday. Severe weather is not expected at this time. An extended period of rainfall is expected Wednesday to Saturday morning across the region, with heavier amounts along and south of U.S. Highway 2 in Minnesota and Wisconsin. Precipitation amounts of 0.5 to 3 inches are expected. Ponding of water on roadways and localized minor flooding is possible. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-070945- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 438 AM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight There is a slight chance for isolated thunderstorms late this afternoon and evening. Severe storms are not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms may continue into Wednesday. Northeast gales are possible Wednesday and Thursday and conditions will likely be hazardous to small craft. Levens/Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Apr 6, 2:51 AM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Duluth MN
251 AM CDT Tue Apr 6 2021
MNZ037-060815-
Carlton/South St. Louis-
251 AM CDT Tue Apr 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ST. LOUIS
COUNTY...
At 250 AM CDT, a strong thunderstorm was over Pike Lake Near Duluth,
or 9 miles northwest of Duluth, moving east at 30 mph.
Wind gusts up to 35 mph, pea size hail, and occasional cloud to
ground lightning can be expected with this storm.
This storm will be near...
Hermantown and Proctor around 300 AM CDT.
Duluth, Superior and City of Rice Lake around 315 AM CDT.
Other locations impacted by this storm include Grand Lake, Cody, Wild
Rice Lake, Twig, Munger, Congdon Park, Spirit Valley, Central
Hillside, Chester Park and Kenwood.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4675 9210 4674 9212 4673 9213 4677 9244
4691 9242 4694 9203 4672 9206
TIME...MOT...LOC 0750Z 278DEG 25KT 4685 9230
Levens/HuyckSpecial weather statement, Apr 6, 3:18 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Duluth MN
318 AM CDT Tue Apr 6 2021
MNZ037-WIZ001-060845-
Carlton/South St. Louis-Douglas-
318 AM CDT Tue Apr 6 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LOUIS...NORTHEASTERN CARLTON AND NORTHERN DOUGLAS COUNTIES...
At 317 AM CDT, strong thunderstorms were along a line extending from
near French River, to near Duluth, to near Scanlon, and moving east
at 30 mph.
Wind gusts up to 30 mph, pea size hail, and occasional cloud to
ground lightning can be expected with these storms.
These storms will be near...
French River around 325 AM CDT.
Wisconsin Point around 345 AM CDT.
Other locations impacted by these storms include Cody, Park Point,
Billings Park, Gary New Duluth, Morgan Park, Mouth Of Brule, Congdon
Park, Lakeside-Lester Park, Spirit Valley and Central Hillside.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4672 9248 4693 9182 4693 9173 4678 9203
4673 9195 4673 9179 4680 9158 4675 9155
4660 9201
TIME...MOT...LOC 0817Z 280DEG 24KT 4686 9189 4682 9205 4672 9237
Levens/HuyckLocal storm report, Apr 6, 3:33 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
333 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL 3 NE HERMANTOWN 46.84N 92.21W
04/06/2021 E0.25 INCH ST. LOUIS MN OFFICIAL NWS OBS
&&
KLLocal storm report, Apr 6, 7:32 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
732 AM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HAIL CLOQUET 46.72N 92.46W
04/05/2021 E0.88 INCH CARLTON MN PUBLIC
REPORT FROM SOCIAL MEDIA WITH IMAGES.
1145 PM HAIL 1 ENE CLOQUET 46.72N 92.44W
04/05/2021 M1.25 INCH CARLTON MN PUBLIC
SOCIAL MEDIA REPORT WITH IMAGE.
&&The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:16 PM CDT | Special Weather Statement | DLH | Pine | 14 min |
| Apr 5, 10:29 PM CDT | Special Weather Statement | DLH | Pine | 16 min |
| Apr 5, 10:45 PM CDT | Special Weather Statement | DLH | Pine | 15 min |
| Apr 5, 11:00 PM CDT | Special Weather Statement | DLH | Pine | 15 min |
| Apr 5, 11:14 PM CDT | Special Weather Statement | DLH | Pine | 16 min |
| Apr 5, 11:30 PM CDT | Special Weather Statement | DLH | Carlton | 15 min |
| Apr 5, 11:33 PM CDT | Special Weather Statement | DLH | Carlton | 12 min |
| Apr 5, 11:44 PM CDT | Special Weather Statement | DLH | Carlton | 16 min |
| Apr 5, 11:46 PM CDT | Special Weather Statement | DLH | Carlton | 14 min |
| Apr 5, 11:53 PM CDT | Special Weather Statement | DLH | Aitkin | 22 min |
| Apr 5, 11:59 PM CDT | Special Marine Warning | DLH | 31 min | |
| Apr 6, 12:17 AM CDT | Special Marine Warning | DLH | 28 min | |
| Apr 6, 2:25 AM CDT | Special Weather Statement | DLH | Carlton | 20 min |
| Apr 6, 2:51 AM CDT | Special Weather Statement | DLH | Carlton | 24 min |
| Apr 6, 1:50 PM CDT | Gale Warning | DLH | 47 hr | |
| Apr 5, 7:12 PM CDT | Special Weather Statement | DLH | Ashland | 18 min |
| Apr 5, 7:15 PM CDT | Special Weather Statement | DLH | Sawyer | 15 min |
| Apr 5, 7:29 PM CDT | Special Weather Statement | DLH | Ashland | 16 min |
| Apr 5, 7:44 PM CDT | Special Weather Statement | DLH | Ashland | 16 min |
| Apr 5, 7:59 PM CDT | Special Weather Statement | DLH | Iron | 16 min |
| Apr 5, 8:02 PM CDT | Special Weather Statement | DLH | Douglas | 13 min |
| Apr 5, 8:16 PM CDT | Special Weather Statement | DLH | Douglas | 14 min |
| Apr 5, 9:18 PM CDT | Special Weather Statement | DLH | Iron | 12 min |
| Apr 5, 9:42 PM CDT | Special Weather Statement | DLH | Sawyer | 18 min |
| Apr 5, 9:54 PM CDT | Special Weather Statement | DLH | Washburn | 21 min |
| Apr 5, 10:06 PM CDT | Special Weather Statement | DLH | Sawyer | 9 min |
| Apr 5, 10:17 PM CDT | Special Weather Statement | DLH | Sawyer | 13 min |
| Apr 5, 11:13 PM CDT | Special Weather Statement | DLH | Douglas | 17 min |
| Apr 5, 11:35 PM CDT | Special Weather Statement | DLH | Douglas | 10 min |
| Apr 5, 11:47 PM CDT | Special Weather Statement | DLH | Douglas | 13 min |
| Apr 6, 12:02 AM CDT | Special Weather Statement | DLH | Douglas | 13 min |
| Apr 6, 3:18 AM CDT | Special Weather Statement | DLH | Douglas | 27 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.